# SDR C2XA07CL030

- Difficulty date: March 12, 2007
- Submitted: March 14, 2007
- Operation: Air carrier
- Aircraft: N15973
- Make and model: Emb EMB-145LR
- Aircraft serial: 145159
- Aircraft time: 18,486 hours, 13,686 cycles
- Engine: Allsn AE3007A
- Engine time: 11,981 hours, 9,368 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B, J
- Precautionary procedure: A

## Discrepancy

EWR FLIGHT 3068 THE CREW REPORTED A LAV SMOKE INDICATION AFTER TAKEOFF.  THE AIRCRAFT RETURNED TO EWR AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED AND RAN BOTH ENGINES.  THE NR 1 ENGINE WAS FOUND TO BE THE CAUSE OF THE LAV INDICATION AND SMOKEY ODOR.  THE NR 1 ENGINE WAS REPLACED AND OPERATIONAL CHECKS WERE GOOD.  THE ROOT CAUSE OF THE HAZE IN THE CABIN WAS THE NR 4 CARBON SEAL.THE SEGMENTS AND THE TEFLON SEAL NO LONGER RETAINED OIL FROM SEEPING OUT TO THE TIP OF THE FRONT SUMP HOUSING AND INTO THE HP COMPRESSOR"S AIR STREAM.
